×

zbMATH — the first resource for mathematics

Improved interface conditions for 2D domain decomposition with corners: A theoretical determination. (English) Zbl 1173.65364
Summary: This article deals with a local improvement of domain decomposition methods for 2-dimensional elliptic problems for which either the geometry or the domain decomposition presents conical singularities. The problem amounts to determining the coefficients of interface boundary conditions so that the domain decomposition algorithm has rapid convergence. Specific problems occur in the presence of conical singularities. Starting from the method used for regular interfaces, we derive a local improvement by matching the singularities, that is, the initial terms of the asymptotic expansion arond the corner, provided by Kondratiev theory. This theoretical approach leads to the explicit computation of coefficients in the interface boundary conditions, which have been tested numerically. This final numerical step is presented in a companion article [Improved Interface conditions for 2D domain decomposition with corners: Numerical applications (2006) http://hal.archives-ouvertes.fr/hal-00079809]. This article focuses on the method used to compute these coefficients and provides detailed examples for a model problem.

MSC:
65N55 Multigrid methods; domain decomposition for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Carlenzoli, C., Quarteroni, A.: Adaptive domain decomposition methods for advection-diffusion problems. In: Babuška, I. et al. (eds.): Modeling, mesh generation, and adaptive numerical methods for partial differential equations. (IMA Vols. Math. Appl. 75) New York: Springer 1995, pp. 165–186 · Zbl 0831.65129
[2] Chan, T.F., Mathew, T.P.: Domain decomposition algorithms. In: Iserles, A. (ed.): Acta numerica. 1994. Cambridge: Cambridge University Press 1994, pp. 61–143 · Zbl 0809.65112
[3] Chniti, C.: Version unifée de traitement des singularités en décomposition de domaine. Thèse. Paris: École Polytechnique. Centre de Mathématique Appliquées 2005
[4] Chniti, C., Nataf, F., Nier, F.: Improved interface conditions for 2D domain decomposition with corners: Numerical applications. 2006. http://hal.archives-ouvertes.fr/hal-00079809 · Zbl 1096.65124
[5] Dauge, M.: Elliptic boundary value problems on corner domains. (Lecture Notes in Mathematics 1341). Berlin: Springer 1988
[6] Després, B.: Domain decomposition methods and the Helmholtz problem, Mathematical and numerical aspects of wave propagation phenomena. Philadelphia: SIAM 1991, pp. 44–52
[7] Engquist, B., Majda, A.: Radiation boundary conditions for acoustic and elastic wave calculations. Comm. Pure Appl. Math. 32, 313–358 (1979) · Zbl 0396.76066 · doi:10.1002/cpa.3160320303
[8] Engquist, B., Majda, A.: Absorbing boundary conditions for the numerical simulation of waves. Math. Comp. 31, 629–651 (1977) · Zbl 0367.65051 · doi:10.1090/S0025-5718-1977-0436612-4
[9] Grisvard, P.: Behavior of the solutions of an elliptic boundary value problem in a polygonal or polyhedral domain. In: Hubbard, B. (ed.): Numerical solutions of partial differential equations. III. New York: Academic Press 1976, pp. 207–274 · Zbl 0361.35022
[10] Hagstrom, T., Tewarson, R.P., Jazcilevich, A.: Numerical experiments on a domain decomposition algorithm for nonlinear elliptic boundary value problem. Appl. Math. Lett. 1, 299–302 (1988) · Zbl 0656.65097 · doi:10.1016/0893-9659(88)90097-3
[11] Japhet, C., Nataf, F.: The best interface conditions for domain decomposition methods: absorbing boundary conditions. In: Tourrette, L., Halpern, L. (eds.): Absorbing boundaries and layers, domain decomposition methods. Huntington, NY: Nova Science 2001, pp. 348–373
[12] Kondrat’ev, V.A.: Boundary value problems for elliptic equations in domains with conical or angular points. (Russian) Trudy Moskov. Mat. Obšč 16, 209–292 (1967)
[13] Lions, P.-L.: On the Schwarz alternating method. I. In: Glowinski, R. et al. (eds.): First international symposium on domain decomposition methods for partial differential equations. Philadelphia: SIAM 1988, pp. 1–42
[14] Lions, P.-L.: On the Schwarz alternating method. III. A variant for nonoverlapping subdomains. In: Chan, T.F. et al. (eds.): Third international symposium on domain decomposition methods for partial differential equations. Philadelphia: SIAM 1989, pp. 202–223
[15] Nataf, F., Nier, F.: Convergence rate of some domain decomposition methods for overlapping and nonoverlapping subdomains. Numer. Math. 75, 357–377 (1997) · Zbl 0873.65108 · doi:10.1007/s002110050243
[16] Nier, F.: Remarques sur les algorithmes de décomposition de domaines. Exp. no. IX. In: Séminaire: Équations aux dérivées partielles. Palaiseau: École Polytechnique Centre de Math. 1999
[17] Quarteroni, A., Valli, A.: Domain decomposition methods for partial differential equations. Oxford: Oxford University Press 1999 · Zbl 0931.65118
[18] Rudin, W.: Real and complex analysis. New York: McGraw-Hill 1966 · Zbl 0142.01701
[19] Schwarz, H.A.: Über einen Grenzübergang durch alternierendes Verfahren. Vierteljahrsschrift der Naturforschenden Gesellschaft in Zürich 15, 272–286 (1870)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.